Alert archive / Montana / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 9, 2000, 6:31 PM MDT for McCone County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2000, 6:31 PM MDT (00:31 UTC)
- Expired
- Jul 10, 2000, 12:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCone County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 100032 FFWGGW MTC055-100630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 631 PM MDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCONE COUNTY IN NORTHEAST MONTANA * UNTIL 1230 AM MDT * AT 622 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM 27 MILES WEST OF VIDA TO 10 MILES SOUTHWEST OF BROCKWAY...OR FROM 30 MILES SOUTHWEST OF WOLF POINT TO 21 MILES SOUTHWEST OF CIRCLE...MOVING EAST AT 20 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...CIRCLE...VIDA AND BROCKWAY EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND COULEES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4791 10630 4722 10608 4720 10542 4787 10538 .END 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:27 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 2:27 PM MDT, 4 hours 4 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MDT SUN JUL 9 2000 DAY 9...OF THE SVR WX ACROSS NEMONT. YET ANOTHER IN THE SERIES OF SHORTWAVES WILL TRACK ACROSS THE REGION TONIGHT FOR YET ANOTHER ROUND OF SVR WX. KGGW AT 12Z HAD A FAVORABLE SOUNDING FOR FOR SVR TODAY. GOOD SHEAR PROFILE...ONLY NOTE IS THE THE WINDS WERE VEERING IN THE LOW LEVELS INSTEAD OF BACKING WITH HEIGHT...HOWEVER FORECAST SOUNDINGS SHOW A CHANGE IN THE LOW LEVELS BY THIS AFTERNOON. AT THE SFC...JUICY JUICY JUICY ACROSS THE CWFA...VIS PIX SHOWS SC DECK MOVING OUT OF THE REGION...HAVE TO CLUSTERS OF TSRA...ONE OVR BLAINE AND THE OTHER OVR MCCONE. THESE SHOULD CLEAR THE AREA. LOOKING AT H2O VAP...CAN SEE THE START OF THE NEXT BAND OF TSRA FOR TONIGHT OVR THE SW MTS. THE LOW LEVEL EASTERLIES WILL KICK IN AGAIN ACROSS THE ENTIRE CWFA...THIS WILL AIDE TSRA TO DEVELOP EVEN MORE...AND AGAIN SUPERCELLS ARE LIKELY FOR THE REGION. FOR MONDAY AND MONDAY NIGHT...FOLLOWED THE MESO-ETA CLOSELY FOR DETAILS. MODEL SOUNDINGS SHOW YET ANOTHER DAY OF SVR CONVECTION ACROSS THE CWFA. MODEL SOUNDINGS PRODUCE LI/S TO -9 WITH GOOD CAPES ACROSS THE REGION. PROTON EXTENDED...MODELS IN GOOD AGREEMENT WITH GENERAL FLOW PATTERN DURING THE EXTENDED PERIOD. WESTERLY FLOW ON WEDNESDAY WILL ONCE AGAIN SHIFT BACK TO THE SOUTHWEST FOR THURSDAY AND FRIDAY. THICKNESS RIDGE BEGINS TO BUILD OVER EASTERN MONTANA ON THURSDAY AND FRIDAY AS WELL. WILL TREND TEMPS UP A BIT AND KEEP MENTION OF THUNDERSTORMS EACH DAY. POHL GGW TTTTT 060/082 060/084 058/086 061/088 062/091 947363/87333 GDV TTTTT 061/083 061/085 061/089 m061/091 062/093 947474/87333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 65 min |
| Jul 9, 6:54 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 51 min |
| Jul 10, 3:47 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 58 min |
| Jul 10, 4:08 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 67 min |
| Jul 10, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 62 min |
| Jul 10, 5:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 10, 5:46 PM MDT | Tornado Warning | GGW | Valley | 59 min |
Nearby
Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.